MAUDE Adverse Event Report: MENTOR TEXAS MENTOR ARTOURA PLUS, SMOOTH, ULTRA HIGH PROFILE; EXPANDER, SKIN, INFLATABLE

MENTOR TEXAS MENTOR ARTOURA PLUS, SMOOTH, ULTRA HIGH PROFILE; EXPANDER, SKIN, INFLATABLE
Catalog Number SDC130UH
Medical Device Problem Codes Material Discolored (1170); Device Contamination with Chemical or Other Material (2944)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that a patient underwent a mentor artoura plus, smooth, ultra high profile 650cc tissue expander appeared cloudy and foggy and a fluid was inside the device.The surgeon did not want to use the device in a surgery.
 
Additional Manufacturer Narrative
Since the device has not been returned for analysis, no product failure analysis can be conducted, and no determination of possible contributing factors can be made.As such, the investigation will be closed.If the complaint device is received in the future, the investigation will be reopened and conducted as appropriate.A manufacturing record evaluation (mre) was performed, and no anomalies were found related to this complaint.In addition, the mre verifies that the device was manufactured in accordance with documented specification and procedures.Reason for device explant and/or reoperation: n/a.Mentor is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which mentor has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, mentor, or its employees that the report constitutes an admission that the device, mentor, or its employees caused or contributed to the potential event described in this report.If certain information is unknown, not available or does not apply, the section/field of the form is left blank.Manufacturer¿s reference number: (b)(4).
 
Additional Manufacturer Narrative
On 31-oct-2025, the mentor failure analysis lab received a mentor artoura plus, smooth, ultra high profile 650cc tissue expander device from lot #9990741.It was initially reported that the suspect medical device is from lot #9991446, serial # (b)(6).On 07-nov-2025, mentor became aware that the received device from lot #9990741 is the correct device for this complaint.The analysis has begun but is not complete at this time.When the investigational analysis has been completed, a supplemental report will be submitted.A manufacturing record evaluation is in progress for lot #9990741.Once completed, a supplemental report will be submitted.D4: udi: as the serial number for the device involved in the event was not provided, the full udi is currently not available.Manufacturer¿s reference number: (b)(4).
 
Additional Manufacturer Narrative
On 27-jan-2026, mentor completed the investigation on the suspect medical device.Device evaluation summary: according to the information received, the tissue expander appeared cloudy and foggy and a fluid was inside the device.The surgeon did not want to use it in a surgery.The product was returned to mentor for evaluation.Mentor conducted a visual inspection and leak testing of the returned device.Visual analysis of the returned device revealed that no damage, anomalies, or fluids were observed on the tissue expander.Leak testing was performed, in accordance with mentor procedures, and no leak sites were detected during the analysis.The event described could not be confirmed as the tissue expander was returned without visual anomalies.Although no product defect was identified, there may have been other circumstances or issues that occurred during the use of the device that could not be replicated during the laboratory analysis.As part of mentor's quality process, all devices are manufactured, inspected, and released according to approved specifications.Based on the results of this investigation, it was determined that the product met the manufacturing release criteria: since no malfunction was observed during the investigation.No corrective and preventive action (capa) is required now.Additional complaint information monitoring for potential safety signals is conducted through complaint trending as part of post-market surveillance.Manufacturer¿s reference number: (b)(4).

Brand Name
MENTOR ARTOURA PLUS, SMOOTH, ULTRA HIGH PROFILE
Common Device Name
EXPANDER, SKIN, INFLATABLE
Manufacturer (Section D)
MENTOR TEXAS
3041 skyway circle north
irving TX 75038
Manufacturer (Section G)
MENTOR TEXAS
3041 skyway circle north
irving TX 75038
Manufacturer Contact
henry boden
3041 skyway circle north
irving, TX 75038
9497882078
MDR Report Key22865011
Report Number1645337-2025-09315
Device Sequence Number9258352
Product Code LCJ
UDI-Device Identifier10081317028229
UDI-Public(01)10081317028229(17)280611(10)9991446
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K161176
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberSDC130UH
Device Lot Number9990741
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 07/31/2025
Supplement Date Received by Manufacturer10/31/2025
01/27/2026
Initial Report FDA Received Date08/21/2025
Supplement Report FDA Received Date11/21/2025
01/28/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/23/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown